MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH TIB BP PEG EX SML; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH TIB BP PEG EX SML; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-3-100
Medical Device Problem Codes Loss of Osseointegration (2408); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 05/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The stem extension disengaged from the tibia component even though it was tightened securely.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation, perprosthetic fracture and loosening involving mrh baseplate was reported.The event was confirmed for disassociation and periprosthetic fracture based on medical review.Method & results: device evaluation and results: visual inspection: visual inspection of the returned device indicates scratch marks and damage due to explantation of the device.Ma - material analysis is not performed as this is not related to material integrity.Damage consistent with explantation.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: materials reviewed: 05/24/2021: stryker pi report undated: ap and lateral x-ray knee left, revision style hinged implant with long cemented stems.The tibia stem morse taper looks to be disengaged from the baseplate.Likely nonunion of the proximal tibia.03/05/2020: left knee x-rays ap proximal tibia/distal femur x3 (two undated).Revision style hinged implant with long cemented stems.The tibia stem appears well seated.Tibia fracture evident.Confirmation: a long stem revision hinged component was performed.The tibia morse taper stem disengaged from the baseplate at an unknown time interval.X-ray dated 03/05/2020 showed the stem in proper position.Root cause: a root cause cannot be ascertained without additional medical records, radiographs and perhaps examination of the explants.It is unclear if the stem simply loosened and disengaged, loosened from wear or other cause.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the stem extension disengaged from the tibia component even though it was tightened securely.The event was confirmed for disassociation and periprosthetic fracture based on medical review.The exact cause of the event could not be determined because insufficient information was provided.Additional information are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.
 
Event or Problem Description

Brand Name
MRH TIB BP PEG EX SML
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12125687
Report Number0002249697-2021-01142
Device Sequence Number20037978
Product Code KRO
UDI-Device Identifier07613327101041
UDI-Public07613327101041
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number6481-3-100
Device Catalogue Number64813100
Device Lot NumberEE47H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;